Format

Send to

Choose Destination
Expert Opin Drug Saf. 2008 Mar;7(2):181-94. doi: 10.1517/14740338.7.2.181 .

Sudden cardiac death secondary to antidepressant and antipsychotic drugs.

Author information

1
Masonic Medical Research Laboratory, 2150 Bleecker Street, Utica, New York, NY 13501-1787, USA.

Abstract

A number of antipsychotic and antidepressant drugs are known to increase the risk of ventricular arrhythmias and sudden cardiac death. Based largely on a concern over QT prolongation and the development of life-threatening arrhythmias, a number of antipsychotic drugs have been temporarily or permanently withdrawn from the market or their use restricted. Some antidepressants and antipsychotics have been linked to QT prolongation and the development of Torsade de pointes arrhythmias, whereas others have been associated with a Brugada syndrome phenotype and the development of polymorphic ventricular arrhythmias. This review examines the mechanisms and predisposing factors underlying the development of cardiac arrhythmias, and sudden cardiac death, associated with antidepressant and antipsychotic drugs in clinical use.

PMID:
18324881
PMCID:
PMC2365731
DOI:
10.1517/14740338.7.2.181
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Taylor & Francis Icon for PubMed Central
Loading ...
Support Center